MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5; POWERED WHEELCHAIR
Model Number F5
Medical Device Problem Codes Mechanical Problem (1384); Structural Problem (2506); Sharp Edges (4013)
Health Effect - Clinical Code Skin Tears (2516)
Date of Event 08/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil received report indicating an injury having occurred to the end-user as they were in process of performing a transfer from the device seating to the toilet.Report claims as the end-user was in mid transfer, their foot slipped off of the device footplate.Upon reaching the toilet, the end-user noticed their socked foot was bleeding.Reports received claim the end-user went to the hospital where they received 10 stitches to 2nd phalange on the left foot.It was noted none of the other phalanges sustained injury.The end-user initially reported the footplate as having a sharp edge and that it was the cause of the injury, but after further inspection noted the footplate did not have the sharp edges as they initially suspected.The end-user reports not knowing what may have caused the injury.The dhr was reviewed and device met specification prior to distribution.At this time, permobil is unable to determine the possible cause of the reported injury as device has not been made available for inspection.Permobil has requested the service provider to inspect the device, surroundings in which the event occurred and the end-user's transfer technique.Upon the receipt of new information, a follow-up report will be submitted.
 
Event or Problem Description
Received report claiming while the end-user was performing a transfer, their foot slipped off the footplate assembly which reportedly caused the toe next to their large toe to become cut.It was reported the end-user sought medical intervention to resolve.
 
Additional Manufacturer Narrative
Permobil representative met with the end-user in their home to access the device and the environment in which the injury was alleged to have occurred.Inspection found the device to be fully operational with no notable deviations or malfunctions.Device components were examined for any abnormalities which would present a sharp edge; to which there were none noted.The end-user explained the procedure he used for transfer when the incident allegedly occurred.The end-user nor the permobil representative could make a determination as to how the injury was inflicted without speculation.No known issues were found with the device or the environment in which it being used.No further investigation will be performed.

Brand Name
PERMOBIL F5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
MDR Report Key9035533
Report Number1221084-2019-00040
Device Sequence Number16689663
Product Code ITI
UDI-Device Identifier17330818229844
UDI-Public17330818229844
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K143014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/13/2019
Supplement Report FDA Received Date10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight98